Patient : I have been lately having generalized itchiness all over my body. I will feel prickly itchy feeling randomly all over. I am not sure what is causing this. I am taking two medications currently, I take a low dose keflex daily to prevent UTI.I have been on this drug for over three years now. I also am taking zyrtec which I have been on for about 6 months.I have seen an allergist and asked him if it could be the keflex but he said not likely since I have been on it for so long that I would have had a reaction by now.My question is,
can you start having an allergic reaction to a drug you have been consistently taking for over three years or would this likely be something else causing this itching?My regualr doctor wants me to stay on the keflex since it has been the only antibiotic that has helped me for this issue.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.